Published: Thu, August 16, 2018
Medicine | By Earnest Bishop

Drug dealer arrested as dozens overdose in CT park

Drug dealer arrested as dozens overdose in CT park

New Haven police have made an arrest after they say about 30 people overdosed on possibly tainted drugs over the past 24 hours.

Most were treated at local hospitals, though at least five refused to be transported.

New Haven Police Chief Anthony Campbell said the number includes 15 people who overdosed within 45 minutes of each other on Wednesday morning at the New Haven Green, a large city park. Emergency responders rushed to one victim as officials were giving a news conference nearby on Wednesday morning.

Dr Kathryn Hawk, an Emergency Department physician at Yale New Haven Hospital, said the drug was laced with fentanyl, but police have yet to confirm this. There were so many overdoses - people passed out, vomiting, convulsing - that emergency workers could hardly sprint fast enough to keep up.

Authorities said the patients had smoked "K2", a synthetic cannabinoid, mixed with the powerful opioid fentanyl. A city official said more than a dozen people fell ill from suspected drug overdoses on the green and were taken to local hospitals. Sandy Bogucki told reporters. "The identity of the man arrested will not be released until such time he's been positively identified by any probable victim so as not to taint the investigation".

The mass overdose began Tuesday night and forced police to continue monitoring the Green late into Wednesday night.

Turkish courts release detainees but reject USA pastor's appeal
Turkey's trade minister Ruhsar Pekcan said: "The United States is an important trading partner but it is not our only partner". Erdogan also renewed a call for Turks to convert their dollars into the lira, to help strengthen the currency.

"We're getting another call of a person", Alston said.

The alert also reminds people of the symptoms of overdoses: The person won't wake up; has blue lips or fingernails; has clammy, cool skin; shallow, slow breathing or is suffering from seizures, the EMS office said.

A similar incident occurred on July 4, when more than a dozen people in the same park were treated for sicknesses related to synthetic marijuana, The Associated Press reported.

The response from emergency responders has been "tremendous", Fontana said.

"Today New Haven was on the front lines of a coast-to-coast struggle to combat the public health menace of illicit distribution and use of what appear to be tainted street drugs", said New Haven Mayor Toni Harp in a statement.

Victims were given several doses of naloxone, an antidoe for narcotic overdoses, both on the scene and at the hospital.

Like this: